Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 10, NWS Milwaukee, WI

August 8, 2025Ozaukee County, Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Aug 8, 2025, 12:18 PM CDT for Ozaukee County, Sheboygan County, Wisconsin. It took effect at Aug 9, 2025, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 8, 2025, 12:18 PM CDT (17:18 UTC)
In effect from
Aug 9, 2025, 12:00 PM CDT
Expired
Aug 9, 2025, 8:52 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

Counties Ozaukee County, WI, Sheboygan County, WI

The radar

The Milwaukee radar (KMKX), 89 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
484 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

458 
WHUS43 KMKX 081718
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
1218 PM CDT Fri Aug 8 2025

WIZ052-060-090130-
/O.NEW.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/
Sheboygan-Ozaukee-
1218 PM CDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Saturday afternoon through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
6 follow-up statements
903 
WHUS43 KMKX 081940
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
240 PM CDT Fri Aug 8 2025

WIZ052-060-090345-
/O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/
Sheboygan-Ozaukee-
240 PM CDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Saturday afternoon through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
357 
WHUS43 KMKX 090215
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
915 PM CDT Fri Aug 8 2025

WIZ052-060-091015-
/O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/
Sheboygan-Ozaukee-
915 PM CDT Fri Aug 8 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Saturday afternoon through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

* ADDITIONAL DETAILS...Southerly exposed beaches, piers, and/or
  breakwalls will be most vulnerable to these dangerous currents.
  Additionally, Moderate Swim Risk conditions are expected for
  Milwaukee, Racine, and Kenosha county beaches during a similar
  timeframe. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

Sheppard
036 
WHUS43 KMKX 090851
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
351 AM CDT Sat Aug 9 2025

WIZ052-060-091700-
/O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/
Sheboygan-Ozaukee-
351 AM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY
THROUGH THIS EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...From Saturday afternoon through Saturday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
509 
WHUS43 KMKX 091414
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
914 AM CDT Sat Aug 9 2025

WIZ052-060-100000-
/O.CON.KMKX.BH.S.0010.250809T1700Z-250810T0300Z/
Sheboygan-Ozaukee-
914 AM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...12 PM this afternoon through 10 PM this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
446 
WHUS43 KMKX 091916
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
216 PM CDT Sat Aug 9 2025

WIZ052-060-100300-
/O.CON.KMKX.BH.S.0010.000000T0000Z-250810T0300Z/
Sheboygan-Ozaukee-
216 PM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 5 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan and Ozaukee Counties.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
705 
WHUS43 KMKX 100152
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
852 PM CDT Sat Aug 9 2025

WIZ052-060-100300-
/O.CAN.KMKX.BH.S.0010.000000T0000Z-250810T0300Z/
Sheboygan-Ozaukee-
852 PM CDT Sat Aug 9 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Waves have subsided. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 8, 9:30 AM CDT, 2 hours 48 minutes earlier. Its key messages:

  • Hot and humid today with heat index values between 95 and 100 over much of southern WI this afternoon. Heat indices may again reach 95 to 100 over southeast Wisconsin Saturday.
  • A moderate swim risk is anticipated over Sheboygan and Ozaukee Counties this afternoon into tonight. A high swim risk is then anticipated tomorrow for the same counties, with a moderate swim risk for Milwaukee and Racine Counties.
  • Potential for multiple rounds of thunderstorms from Saturday into next week is increasing. Heavy rain/flooding may become a concern if multiple rounds of storms affect the same areas.
Area forecast discussion, Aug 8, 9:30 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
930 AM CDT Fri Aug 8 2025

.KEY MESSAGES...

- Hot and humid today with heat index values between 95 and 100
  over much of southern WI this afternoon. Heat indices may
  again reach 95 to 100 over southeast Wisconsin Saturday.

- A moderate swim risk is anticipated over Sheboygan and Ozaukee
  Counties this afternoon into tonight. A high swim risk is then
  anticipated tomorrow for the same counties, with a moderate
  swim risk for Milwaukee and Racine Counties.

- Potential for multiple rounds of thunderstorms from Saturday
  into next week is increasing. Heavy rain/flooding may become a
  concern if multiple rounds of storms affect the same areas.

&&

.UPDATE...
Issued 930 AM CDT Fri Aug 8 2025

Upper ridging and capping will continue to build over central
and srn WI today into this evening. Southerly surface winds will
maintain a hot and humid airmass over srn WI today into
Saturday. Heat index values are on track to warm into the upper
90s today with relief near Lake MI. Cloud trends for Sat AM into
the early afternoon are a bit uncertain as a decaying MCS may
approach from the northwest, but overall believe its likely hot
and humid conditions will occur before more robust convection
and heavy rain for the afternoon and evening over south central
WI, spilling into portions of se WI as well.

Gehring

&&

.SHORT TERM...
Issued 436 AM CDT Fri Aug 8 2025

Today through Tonight:

Patchy morning fog will be possible until daytime mixing kicks
in after dawn. Today should then largely remain mostly sunny to
partly cloudy. We'll likely remain capped under the ridge and
remain dry, as RAP soundings show a warm nose to 13 C around
700mb over much of southern WI. No sfc triggers are anticipated
to play a role in driving storm development, as significant
fronts/troughs will remain west of the area and a lake breeze
will be muted today amid stronger southerly winds. With ample
sunlight and warm temps aloft, highs will rise into the low 90s
amid surface dew points in the low 70s. Heat index values are
anticipated to reach between 95 and 100, with a few scattered
areas touching 100. Given the more scattered and marginal nature
of heat indices reaching criteria rather than a slam dunk, have
opted to hold off on the issuance of a heat advisory at this
time.

With the elevated southerly to south southeasterly winds over
the waters, moderate swim risk conditions will occur at beaches
in Ozaukee and Sheboygan Counties. Breaking waves and currents
are expected, especially near shorelines structures such as
piers and breakwalls.

A reprieve from the heat isn't anticipated tonight as overnight
lows are expected to fall into the low 70s.

CMiller

&&

.LONG TERM...
Issued 419 AM CDT Fri Aug 8 2025

Saturday through Thursday:

As the positively-tilted ridge axis makes eastward progress into
this weekend, persistent troughing over the northern Great Plains
parks the jet stream over Minnesota / northern Wisconsin, with
occasional shortwave perturbations rolling through, triggering
occasional chances for showers and thunderstorms. Timing any
specific round of shower / storm activity is incredibly
challenging at this time, as each round of convection sets the
antecedent environment for the next round (throwing model guidance
off course), and as things currently stand, the timing of the
500mb shortwaves is inconsistent from one model to the next. A
baroclinic zone eventually evolves, likely stalling over our
region Sunday into the first half of next week, resulting in
continued shower / thunderstorm chances. Pinpointing the axis of
heaviest rainfall is difficult, but it appears possible for some
locations to see several inches of rain between Saturday and mid
next week, and multiple rounds of showers / storms are expected
through said window. As trends become more evident it is possible
that a flood watch may eventually be needed.

A potent Low Level Jet spanning SW to NE over Iowa and bisecting
Wisconsin predawn Saturday morning may be accompanied by some
nocturnal convection, which could gradually meander eastward into
our CWA Saturday AM (roughly 10-25% precip chances to account for
this). As the LLJ translates eastward throughout Saturday,
expecting south-southwesterly surface winds to become a bit
breezy (with gusts to 25 MPH). Winds over Lake Michigan may remain
due southerly and gust closer to 30 MPH, which would allow wave
heights to build, with High Swim Risk Conditions possible on
Saturday, particularly for Sheboygan and Ozaukee county beaches.
An accompanying Small Craft Advisory may also be needed.
Temperatures top out in the upper 80s to low 90s Saturday
afternoon (presuming skies remain mostly clear and convection
holds off). Precip chances build into Saturday evening and night,
accounting for a model-resolved convective complex, developing to
our northwest underneath the 250mb jet entrance region, gradually
tracking southeastward and producing a pseudo frontal boundary.
As previously stated, the timing and existence of this convective
feature are far from certain, but PWAT values around 2 inches and
modest to strong instability would be present out ahead of it if
things could get organized. Hence, localized heavy rainfall and a
few stronger storms would be a possibility.

The baroclinicity from the aforementioned convection evolves into
a stationary boundary, resulting in continued chances for showers
and thunderstorms Sunday and onwards (through the first half of
next week). High temps fall to the mid 80s Sunday, primarily on
account of increased potential for cloud cover. Likely a similar
outcome through the first half of next week. Southwest winds
continue, a tad less breezy than Saturday on most guidance. The
slightly offshore and slightly weaker wind flow should help reduce
the swim risk and nearshore marine wave heights Sunday and
onwards.

Sheppard

&&

.AVIATION...
Issued 930 AM CDT Fri Aug 8 2025

VFR conditions today into Saturday with persistent south winds
preventing fog formation at night. Numerous thunderstorms are
expected to develop over south central WI Saturday afternoon
over south central WI, with some storms possibly moving into se
WI. Bkn035 cumulus congestus would be expected in the afternoon
with lower Cigs and Vsbys in and near storms.

Gehring

&&

.MARINE...
Issued 419 AM CDT Fri Aug 8 2025

After some isolated morning ground fog, mainly dry conditions
will contribute to VFR conditions through today into tonight.
Winds will remain persistently southerly, with gusts up to 20
knots this afternoon.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 8, 3:49 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
349 AM CDT Fri Aug 8 2025

WIZ046-047-051-052-056>060-062>072-090900-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
349 AM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

Hot and humid today, with heat indices between 95 and 100 over
southern Wisconsin.

A moderate swim risk is expected at Ozaukee and Sheboygan County
beaches this afternoon into tonight. Breaking waves and currents
are expected. Stay away from dangerous areas, such as piers,
breakwalls, and river outlets.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm chances return Saturday afternoon, with multiple
rounds of rain and storms expected from Saturday into next week. A
few strong storms are possible Saturday. Heavy rain will result
in a threat for flooding if storms train over the same location.

Waves and breaking currents will likely cause a high swim risk on
Saturday.

Heat index values between 95 and 100 may occur over southeast
Wisconsin again on Saturday, where clear skies may remain for
longer into the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-090900-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
349 AM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

While a small craft advisory is not anticipated to be needed
today, a few isolated gusts to small craft advisory criteria may
occur this afternoon from Sheboygan to Port Washington.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm chances will return on Saturday, persisting into
next week.

Winds and waves will approach Small Craft Advisory on Saturday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-090900-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
349 AM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Thunderstorm chances return Saturday, persisting into early next
week.

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:17 PM CDTSmall Craft AdvisoryMKX33 hr
Aug 8, 1:32 PM CDTFlood WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more61 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.